Manin proves Mordel's conjecture for function fields in characteristic zero.his proof has a gap but Coleman fill this gap and restate Manin proof in a more modern language.both of them work over characteristic zero.has anyone used Manin ideas to prove theorem for positive characteristic ?


Implicitly, my proof (Inv. Math. 104 (1991) 643-646) is an extension of Manin's approach to char p. I first extended Manin's ideas to char p for elliptic curves (Comp. Math. 74 (1990) 247-258) and realized the connection with p-descent so, for the Mordell conjecture, I just used the p-descent directly. See also my papers with Buium (Crelle 460 (1995) 117-126 and Comp. Math. 103 (1996) 1-6).

  • $\begingroup$ thanks.this papers are about ordinary curves are these methods works in general case? $\endgroup$
    – ali
    Jul 16 '18 at 17:55
  • 2
    $\begingroup$ @ali They work in general but that requires extra effort, see my paper with Abramovich IMRN 5 (1992) 103-115 $\endgroup$ Jul 16 '18 at 19:54

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.